Aa
Aa
A
A
A
Close
Avatar universal

Chest pressure, shakiness, scapular discomfort

Hello
I started feeling very weak with shakiness that progressed to chest pressure, scapular discomfort and tightness in upper arms. Was evaluated in ER cardiac work up negative, chest xray neg, EKG normal, Normal BP metabolic labs normal. I have been DX hypothyroid for over 10 years and take Synthyroid started taking generic brand days before symptoms started. TSH in ER 6.07. Followed up with PCP she changed me back to brand name synthyroid same dose. The chest discomfort dimissed but the fatigue and shakiness in very random one day I will feel good the next day back to the shakiness with scapular discomfort and fatigue. I am wondering if others have felt the randomness in the feeling. The fatigue is very intense if I was not just newly retired I don't think I would be able to go to a job and function for the day. Any info would be appreciated
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Did you happen to get a regular comprehensive metabolic panel with sodium/potassium/chloride? Sometimes you can tell if your adrenals are out of whack by looking at those numbers.
So this started after using a generic? Who was the maker of the generic? Should say on your Rx bottle. Some of them are quite different from one to the other. Did you know you were getting a generic instead of Synthroid?
How long did you take the generic before you felt it was problematic? Do you know what your TSH was before switching? If you didn't take it that long, not too sure the generic would've raised it so fast. Sounds like the dose.  Does your doc test for Free T4 and Free T3 when you get labs? Those numbers are very important.
Helpful - 0
2 Comments
My metabolic panel was fine on 8/27 my TSH was 1.8 by Sept 1 it was 6.0. I did know I was getting a generic brand. I am not sure how long I had been on generic not more than 10 days though. I have been back on brand Synthyroid for almost 2wks. The chest pressure has gone but still occasionally having scapular pain and the exhaustion continues. My doctor kept me on same dosage as before I switched. Also do you think have a steroid injection in my knee could have also contributed to this symptom change?? I did have a free T4 done and it was normal but no T3 was done
Would need more information thyroid panel for Synthetic and generic.  Best to address symptom changes/dosing with prescribing physician.  

When did you receive steroid inject ?  Are you diabetic ?  From my experience steroid inject/pills can cause fatigue, due to increase in blood sugar, even in non diabetics.
649848 tn?1534633700
COMMUNITY LEADER
What was the actual result of the “normal” Free T4, along with its reference range?  Just because it was in the lab’s normal range doesn’t mean it’s normal for you.  

Yes, a steroid shot could contribute to your symptoms, though I’m not sure it would cause all of them.
Helpful - 0
Avatar universal
Another thought is that when taking T4 type meds, many people find that they do not adequately convert the T4 to T3.  So it is important to always test for both FT4 an FT3.  In addition hypothyroid patients should be tested for Vitamin D. B12 and ferritin.  All three are very important to obtain best effect from thyroid.  What is your dosage of T4 med?
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.